MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135162
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after puncture, when the guide wire was introduced, the guide wire was stuck in the middle of the puncture needle without blood loss.The guide wire was not stuck in the patient's body.After taking out, the guide wire was still intact.No tools used to remove the guide wire.They did not remove the guide wire from the needle as it could not be taken out (based on the film).The product was replaced with the same product id and lot on the day of the event.The procedure was completed.No visible defect/damage noted with the needle.The guide wire and needle used were the ones included in the kit.The dimension of the needle and the guide wire matched what was indicated on the label.The flushing of the needle was normal without unusual observed on the device prior to use.The catheter was not repaired without other defects/damages and without other products being utilized.There was no leak.No cleaning agent used on the device.Iodophor was used on the insertion site prior to product placement.Tego was not utilized.There was no luer adapter issue.No other intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.Visual inspection noted the guide wire and introducer needle were received and appeared intact.The proximal end of the introducer needle was heavily coated with dried blood.The components were received separately and not inserted.Functional testing found the guidewire couldn't be inserted due to the presence of dried blood.It was reported that the guide wire was unable to be withdrawn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12460469
Report Number3009211636-2021-00246
Device Sequence Number4891777
Product Code MPB
UDI-Device Identifier10884521006379
UDI-Public10884521006379
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2024
Device Model Number8888135162
Device Catalogue Number8888135162
Device Lot Number1926800457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1